MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC. HEAD FIXATION DEVICE HFD100; SKULL CLAMP

IMRIS - DEERFIELD IMAGING, INC. HEAD FIXATION DEVICE HFD100; SKULL CLAMP
Model Number HFD100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The torque screw component is reaplced as part of standard preventive maintenance.The torque screw at issue had been in use for approximately 4 months as of the event date.The torque screw was taken out of service and returned to the manufacturer by the imris field service engineer.Upon receipt it was confirmed the torque screw exhibited a crack/breakage in the threaded housing that interfaces with the hfd100 skull clamp component.Further investigation of the issue is in process and a follow-up mdr will be submitted after investigation is complete.
 
Event or Problem Description
A customer reported the torque screw component of the hfd100 head fixation device did not feel secure when pinning the patient.The surgeon continued use of the torque screw and the hfd100 device, and completed the planned procedure with the device.The customer reported no patient injury occurred due to the issue.
 
Additional Manufacturer Narrative
Investigation confirmed the torque screw component was manufactured within specification, however the mechanical design of the component may contribute to cracking in the threaded housing component of the torque screw.The manufacturer has initiated corrective and preventive action to further address this issue.This report also encompasses udi related data quality updates to match brand name and udi with gudid data.

Brand Name
HEAD FIXATION DEVICE HFD100
Common Device Name
SKULL CLAMP
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC.
1230 chaska creek way
suite 100
chaska MN 55318
Manufacturer Contact
paul campbell
1230 chaska creek way
suite 100
chaska, MN 55318
7632036344
MDR Report Key21132036
Report Number3010326005-2025-00001
Device Sequence Number20712023
Product Code HBL
UDI-Device Identifier00857534006011
UDI-Public(01)00857534006011(11)20160818
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHFD100
Device Catalogue Number113803-000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Patient Weight80 KG